MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULAR INJECTION

ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULAR INJECTION
Model Number UNKNOWN
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Edema (1820); Swelling (2091); Patient Problem/Medical Problem (2688)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 15jan 2020, patient report received did not meet the criterial for reporting the incidence.On 29 january 2020, additional information received led to the need for medical device report.This case is reported on 06 february 2020.
 
Event or Problem Description
On 15 january 2020, (b)(6) from (b)(6) called anika to report that she was experiencing possible allergic reaction to an orthovisc injection and it was provoked in her knee.The same reports was received from this patient through the fda medwatch report mw5092019.On 29 january 2020, patient provided additional information on this case.Patient reported having the orhovisc treatment on (b)(6) 2019 and on (b)(6), experience allergic reaction (hives and rashes over entire body, swelling of feet, knees, and calves, and toes with clear liquid).Patient reported refusing the third injection due to these allergic reactions.Patient reported she had in the past used supartz treatment every six months for several decades because she no longer have meniscus in either knee.Patient reported never experiencing allergic reaction after supartz treatment.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiggins ave
bedford MA 01730
MDR Report Key9678106
Report Number3007093114-2020-00004
Device Sequence Number14173598
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR